Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2010, 5:01 PM CDT for Shelby County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 26, 2010, 7:53 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, MO
The radar
The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WGUS53 KLSX 262201
FFWLSX
MOC205-270400-
/O.NEW.KLSX.FF.W.0073.100726T2201Z-100727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1100 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 3 INCHES OF RAIN HAS FALLEN
SINCE 4 PM FIVE MILES TO THE NORTHWEST OF SHELBINA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHELBINA...CLARENCE...EMDEN...MAUD AND SHELBYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3995 9185 3967 9185 3966 9219 3961 9219
3961 9230 3995 9228
$$
BRITT1 follow-up statement
907
WGUS73 KLSX 270053
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT MON JUL 26 2010
MOC205-270108-
/O.CAN.KLSX.FF.W.0073.000000T0000Z-100727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY MO-
753 PM CDT MON JUL 26 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SHELBY COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3995 9185 3967 9185 3966 9219 3961 9219
3961 9230 3995 9228
$$
TESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:53 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT MON JUL 26 2010 .DISCUSSION... /336 PM CDT MON JUL 26 2010/ THE REMNANTS OF BONNIE HAVE LONG DISSIPATED...HOWEVER THE COMBINED EFFECT OF THE UPPER HIGH NEAR THE SERN U.S. COAST AND THE MIGRATORY TUTT LOW IN NW TX...HAVE PRODUCED A GOOD SWLY FLOW OF MID AND HIGH LEVEL MOISTURE ACROSS THE REGION. THIS HAS COINCIDED WITH A RETURN OF LOW LEVEL MOISTURE ACROSS WESTERN AND CENTRAL MO RESULTING IN A VERY MOIST AIR MASS WITH PWS ABOVE 2 INCHES. HEATING HAS BOOSTED SBCAPES IN THIS REGION TO OVER 3000 J/KG AND THE RESULT HAS BEEN SLOW-MOVING HEAVY DOWNPOUR PRODUCING SHORT- LIVED PULSE STORMS. GREATER STORM LONGEVITY AND MORE ORGANIZED BUT STILL LOCALLIZED HEAVY RAIN/FLOODING THREAT IS OCCURRING WHERE SOME CELL MERGERS HAVE TAKEN PLACE. SCATTERED STORMS SHOULD PERSIST ACROSS CENTRAL MO INTO THE EVENING WITH LESSER COVERAGE AND THREAT FURTHER EAST AND EVEN LESSER CHANCE IN SW IL. STORMS SHOULD DIMINISH BY LATE EVENING WITH LOSS OF HEATING AND INSTABILITY. THE DEEPER MOISTURE WILL SHIFT FURTHER EAST ON TUESDAY AS THE FRONT WELL TO THE SOUTH LIFTS NWD THRU THE AREA WITH MORE SCT STORMS...MAINLY DIURNAL IN NATURE. WEDNESDAY STILL LOOKS LIKE THE HOT DAY OF THE WEEK WITH TEMPS INTO THE 90S AND HEAT INDEX VALUES WELL OVER 100. AN ADVSRY WILL PROBABLY ULTIMATELY BE NEEDED FOR SOME AREAS...SPCLY ST LOUIS METRO. FORTUNATELY THE HEAT WILL BE SHORT-LIVED. THE MODELS ARE A BIT FASTER WITH THE ADVERTISED UA PATTERN RETROGRESSION AND ASSOCIATED COLD FROPA. PREVIOUSLY THIS LOOKED LIKE IT WOULD BE LATE WED NIGHT INTO THURS BUT NOW GUIDANCE SUGGESTS THE FRONT WILL BE ENTERING THE NRN CWA BY EARLY WED EVENING. A THREAT OF THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT ENCOUNTERS THE UNSTABLE AIR MASS IN PLACE. THE FRONT WILL ALSO USHER COOLER AND A BIT DRIER AIR INTO THE AREA. STILL HAVE THE SAME FORECAST ISSUES FOR THURSDAY AND BEYOND. HOW FAR SOUTH THE FRONT WILL GET BEFORE STALLING AND THEN ITS EVENTUAL NWD RETURN. THE CURRENT THOUGHT IS IT WILL STALL ACROSS KS/SW MO INTO THE LOWER TN VLY FRI AND THEN SLOWLY RETURN NWD SAT/SUN PROMPTING AN INCREASING THUNDERSTORM THREAT. THE FRONT SHOULD LIFT NORTH OF THE AREA BY NEXT MONDAY WITH A BIG DOMINANT UPPER HIGH TAKING HOLD AND A RETURN OF HEAT AND HUMIDITY. GLASS && .AVIATION... /1127 AM CDT MON JUL 26 2010/ VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MISSOURI THIS AFTERNOON AND DIMINISH THIS EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS COULD AFFECT KCOU. SOUTHEAST WIND TO GRADUALLY BECOME SOUTHERLY DURING THE TAF PERIOD. SPECIFICS FOR KSTL...APPEARS BEST CHANCES OF CONVECTION WILL REMAIN WEST OF THE TERMINAL THIS AFTERNOON. WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND UPDATE FORECAST. OTHERWISE...SCT- BKN DIURNAL CUMULUS EXPECTED WITH A SOUTHEAST WIND BECOMING SOUTH BY TUESDAY MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 26, 4:06 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT MON JUL 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 PM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING OF LOW LYING AREAS DUE TO THE SLOW MOVEMENT AND AVAILABLE MOISTURE IN THE ATMOSPHERE. A FEW STORMS COULD ALSO PRODUCING GUSTY WINDS OF 40 TO 50 MPH. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY...WITH THE GREATEST PROBABILITY ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND GUSTY WINDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY THROUGH SUNDAY AS A STALLED FRONT WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF HEAVY RAIN AND FLOODING AND STRONG WINDS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jul 26, 1:32 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD WESTPHALIA 38.44N 92.00W
07/26/2010 OSAGE MO LAW ENFORCEMENT
MISSOURI TROOP F REPORTS 2 FEET OF WATER COVERING PART
OF HIGHWAY 63
&&
FGLASSSpecial weather statement, Jul 26, 2:31 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 231 PM CDT MON JUL 26 2010 MOZ041-047-262045- BOONE MO-MONITEAU MO- 231 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE AND NORTHEASTERN MONITEAU COUNTIES UNTIL 345 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF JAMESTOWN...OR 11 MILES SOUTHEAST OF BOONVILLE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LUPUS AROUND 250 PM CDT. MCBAINE AROUND 255 PM CDT. EASLEY AROUND 305 PM CDT. COLUMBIA AROUND 325 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Local storm report, Jul 26, 3:29 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLASH FLOOD 1 W TIPTON 38.65N 92.80W
07/26/2010 MONITEAU MO COUNTY OFFICIAL
SEVERAL REPORTS OF UP TO A FOOT OF FLOWING WATER
CROSSING HWY 50 WEST OF TIPTON.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:31 PM CDT | Flash Flood Warning | LSX | Cole, Osage | 5 hr |
| Jul 26, 2:51 PM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Jul 26, 6:07 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.